MAUDE Adverse Event Report: CEFALY TECHNOLOGY CEFALY DUAL MEDICAL DEVICE FOR MIGRAINE SUFFERERS; STIMULATOR, NERVE, ELECTRICAL, TRANSCUTANEOUS, FOR MIGRAINE

CEFALY TECHNOLOGY CEFALY DUAL MEDICAL DEVICE FOR MIGRAINE SUFFERERS; STIMULATOR, NERVE, ELECTRICAL, TRANSCUTANEOUS, FOR MIGRAINE
Model Number IP22
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
I purchased a cefaly dual medical device for migraine suffers for my (b)(6) year old niece on (b)(6) 2022.She used it for about 2 months, 4 or 5 times a week.She started having olfactory hallucinations of cigarette smoke or burning electrical wiring.On or about (b)(6) 2021, i contacted cefaly technology customer service to see if there was any correlation to the use on the cefaly device and these olfactory hallucinations.The next day, a customer service representative contacted my niece and told her to discontinue using it, as there have been other reports involving olfactory hallucinations.This device is advertised as the only fda approved device for treatment of migraines.Fda safety report id # (b)(4).

Brand Name
CEFALY DUAL MEDICAL DEVICE FOR MIGRAINE SUFFERERS
Common Device Name
STIMULATOR, NERVE, ELECTRICAL, TRANSCUTANEOUS, FOR MIGRAINE
Manufacturer (Section D)
CEFALY TECHNOLOGY
MDR Report Key12835688
Report NumberMW5105434
Device Sequence Number4351758
Product Code PCC
UDI-Device Identifier05425018850259
UDI-Public0105425018850259
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIP22
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/17/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCEDRINE HEADACHE FORMULA; MAGNESIUM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight84 KG
Patient EthnicityHispanic
Patient RaceWhite